| | Quitting birth control- crazy story.
So I started taking Ortho TriCyclen Lo last April (my second brand- the previous pills gave me insane depression, so we tried a low dose.) I absolutely loved it. No ill side effects, my periods were super predictable and light, my face hardly ever broke out... It was amazing. Then after about 6 months of use, I had just finished my first week of pills in the pack, so a week after my last period ended, I began to cramp, PMS style. A few days later I started to bleed. Like a gyeser. It was all I could do to not soak thru super plus tampons within an hour. And the cramping was literally unbearable. I could not sleep at all. No medicine helped. All I could do was just cry and cry. Finally I went to the ER and they did a pelvic exam and an internal ultrasound (no cysts, they said) and they seemed wholly unconcerned. They told me to keep taking my bc and sent me on my way.
Well the pain and bleeding did not let up. I had to call out of work. Finally I had to schedule an emergency appointment with the health dept (where I get my bc). They said stop taking it immediately and wait a month before trying a new pill. Needless to say, Ive been too scared of pills to restart.
Ever since I quit, my periods have been about twice as heavy as they were pre bc. The cramping is alot worse also, and I have been cramping at all times of the month. I feel extremely emotional, like all the time. Also I have worse acne than I've ever had. So I'm wondering, are these normal side effects of stopping the pill? I've been off the pill for 5 months now.
Any wisdom is appreciated! A doctors visit is my last resort as I have no insurance and am rather poor. Also I generally distrust them.